Alert archive / California / Wind Advisories in 2011
Wind Advisory 12, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Mar 2, 2011, 12:15 PM PST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2011, 12:15 PM PST (20:15 UTC)
- Expired
- Mar 2, 2011, 3:00 PM PST
- In force
- 3 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
811 WWUS76 KHNX 022015 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1215 PM PST WED MAR 2 2011 ...GUSTY WINDS IN MERCED COUNTY AND THE WEST SIDE OF THE VALLEY THROUGH TODAY... CAZ089>091-022300- /O.EXP.KHNX.WI.Y.0011.000000T0000Z-110302T2000Z/ /O.NEW.KHNX.WI.Y.0012.110302T2015Z-110302T2300Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY- 1215 PM PST WED MAR 2 2011 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HANFORD HAS EXTENDED THE WIND ADVISORY...WHICH IS NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON FOR THE CENTRAL AND SOUTHWESTERN SAN JOAQUIN VALLEY. * WINDS: SOUTHERLY 15 TO 25 MPH WITH GUSTS TO 40 MPH... ESPECIALLY ALONG THE WEST SIDE OF THE VALLEY BELOW PACHECO PASS AND COTTONWOOD PASS. * LOCATIONS INCLUDE: HANFORD...LEMOORE...AVENAL...MERCED...MADERA...LOS BANOS...COALINGA...MENDOTA * IMPACTS: STRONG AND GUSTY WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...CAMPERS AND TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MV WEATHER.GOV/HANFORD
1 follow-up statement
550 WWUS76 KHNX 022259 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 259 PM PST WED MAR 2 2011 ...WINDS ADVISORY HAS EXPIRED... CAZ089>091-030000- /O.EXP.KHNX.WI.Y.0012.000000T0000Z-110302T2300Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY- 259 PM PST WED MAR 2 2011 ...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON FOR THE CENTRAL AND SOUTHWESTERN SAN JOAQUIN VALLEY. * WINDS: SOUTHEAST WINDS WILL CONTINUE TO DIMINISH THROUGH THE EVENING. * LOCATIONS INCLUDE: HANFORD...LEMOORE...AVENAL...CORCORAN... MERCED...MADERA...FRESNO...LOS BANOS...COALINGA...MENDOTA $$ LG WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Mar 2, 10:06 AM PST, 2 hours 9 minutes earlier.
Area forecast discussion, Mar 2, 10:06 AM PST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 1006 AM PST WED MAR 2 2011 .SYNOPSIS... UNSETTLED WEATHER IS EXPECTED TO REMAIN THROUGH THURSDAY BRINGING VALLEY RAIN AND MOUNTAIN SNOW. HIGH PRESSURE WILL BRIEFLY RETURN BY THE END OF THE WEEK. UNSETTLED WEATHER MAY RETURN BY SUNDAY AS ANOTHER STORM SYSTEM IS FORECAST TO MOVE OVER THE REGION. && .UPDATE...WIDESPREAD RAIN MOVED ACROSS THE AREA EARLIER THIS MORNING. MAINLY SOME UPSLOPE RAIN OVER THE SIERRA. OTHERWISE MOSTLY CLOUDY CONDITIONS. 12Z SOUNDINGS SHOW A WARM MID LEVEL LAYER WITH FREEZING LEVEL NEAR 9KFT. THIS IS KEEPING SNOW LEVELS RELATIVELY HIGH. DRIER MID AND UPPER LEVEL AIR BEHIND FRONT ALREADY MOVING INTO CENTRAL CAL. THE DEEPER MOISTURE NEAR THE TEHACHAPIS AND PUSHING INTO SCAL. WILL CANCEL STORM WARNING FOR SIERRA AS STRONGER DISTURBANCES WILL LIKELY NOT COINCIDE WITH DEEPER MOISTURE. 9MB PRESSURE GRADIENTS SFO-LAX WILL LIKELY CONTINUE THE STRONG GUSTY WINDS THROUGH MIDDAY ALONG THE DIABLO MOUNTAINS AND NORTH END OF THE SAN JOAQUIN VALLEY. FORECAST UPDATED MAINLY FOR TODAYS PERIOD ONLY. && .AVIATION...MVFR CEILINGS CAN BE EXPECTED IN THE SIERRA FOOTHILLS AND THE HIGHER ELEVATIONS THROUGH 18Z THURSDAY. OVER THE SIERRA NEVADA...FREQUENT MOUNTAIN OBSCURATION IN CLOUDS AND PRECIPITATION. VFR CONDITIONS WILL PREVAIL ELSEWHERE ACROSS THE CENTRAL CALIFORNIA INTERIOR THROUGH 18Z THURSDAY ALTHOUGH LOCAL MVFR CEILINGS AT TIMES IN THE SAN JOAQUIN VALLEY AND ALONG THE NORTH FACING SLOPES OF THE TEHACHAPI MOUNTAINS. && .AIR QUALITY ISSUES... NONE && .HNX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL NOON PST TODAY CAZ089>091. && PUBLIC...MV AVN/FW...GREISS SYNOPSIS...WP WEATHER.GOV/HANFORD
Hazardous weather outlook, Mar 2, 9:37 AM PST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 937 AM PST WED MAR 2 2011 CAZ089>091-031745- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY- 937 AM PST WED MAR 2 2011 ...VALLEY WINDS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHWESTERN SAN JOAQUIN VALLEY. .DAY ONE...TODAY AND TONIGHT THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY FOR THE CENTRAL AND SOUTHWESTERN SAN JOAQUIN VALLEY. PLEASE SEE THE LATEST NON PRECIPITATION WARNING /WWUS76 KHNX/ OR /SFONPWHNX/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER WINTER STORM CAN BE EXPECTED BY LATE SATURDAY NIGHT AND CONTINUE THROUGH SUNDAY NIGHT. THIS SYSTEM WILL BRING VALLEY RAIN AND MOUNTAIN SNOW. SNOW FALL MAY BE HEAVY IN THE HIGHER ELEVATIONS. LISTEN TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS SOURCE...FOR UPDATES ON THIS SITUATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. WP
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 12:39 AM PST | Wind Advisory | HNX | 11 hr |
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.